With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
Before surgery the nurses prepped my abdomin with yellow stuff (iodine?). It was still on after surgery. It is yellowish in color and sticky. Soap and water didn't get rid of it. My doc suggested rubbing alcohol. Itried that yesterday and it helped take some of it off. Today, though, it is still sticky, but now I have a rash covering that same area. I'm guessing it's from the alcohol. Any suggestions? Should I bother the doc?
Is the rash red and itchy or painful? If so, or if it seems to get worse, then yes, I'd call the doctor.
Could it just be chafing or something like that? I did have issues with that from my dressings not getting changed often enough in the castle. Once I got home and got on a regular twice-per-day schedule, the chafing went away.
You could have had an allergic reaction to the Betadine. If that's the case, it will go away. If you take a Benadryl and it gets better, that's probably what it is. If it gets worse, you need to call your doctor.
I went back to the doctor for a rash-started on my butt! Had started in the hospital but not enough to cause concern-then it was like a flashfire that spread up to my arm pits. He decided it was a systemic rash-but we don't know the cause. Just took benedryl for itch relief. Eventually resolved itself. Carol
I, too, developed a rash (itchy, raised, hard, red bumps) bi-laterally on my hips. I happened to visit my doc the day after I noticed it (for another issue-do any of you also feel as if you call your doc every day?!?) and she said, yup, it was sensitivity to the drapes they use when doing laparoscopy. She said the rash was exactly where I had been draped. She advised me to use benedryl and sure enough, it resolved itself.
There is something called duraprep that a lot of hospitals now use. It is almost impossible to get off unless you have the solution that is especially made to take it off. Otherwise, patients can wait weeks for it to come off. You could ask your doctor if he used duraprep and if so... if someone from his office could get you the remover for it.... it is a lotion that is nonirritating. Duraprep is a 3M product - you can read more about it by googling it.
Benadryl is a great idea for the rash though...